Jump to content

Need Some "expert" Advice From People Who Know!!


Recommended Posts

Dear Members,

I've spent the last several days looking over as many posts as I can to learn more about dysautonomia. I have been struggling with a "mystery" illness for over 8 months. It all started when I took a 10mg. pill of the generic version of Ritalin. I went into what I would describe as the worst panic attack I had ever had and I have only had like 1 or 2 my whole life! The doctor said it was simply a panic attack. That was at 10am so when it kept happening all day and wasnt better by 7pm we decided to go to the ER. Again, I got the it's a panic attack. I kept telling them that I have never had a panic attack that lasted ALL day and I was sure the Ritalin did something to me. The assured me it had worn off as it only last 4 hours. That was the beginning of what I would describe as my own personal ****!

My heart did not slow down, it just raced and raced. I felt like I was going to pass out everytime I stood up. I could not get my body to "settle down" for some reason. The doc tried a beta blocker and little did I know it was going to lower my BP so I almost passed out in my laundry room as I have low BP to start with! My BP has not been high during this. When my HR is high it's actually pretty low. Then we tried some "calm you downers" and I felt HORRIBLE! I just did not know what to do! Then I started noticing it happening (high HR, shaking, dizzy) shortly after I would eat. Then in about 30 mins. I would be in the bathroom and you know the rest! This is the craziest thing I have ever been through! I am being tested for the pheochromocytoma but I think I have a dysfunction of the nervous system brought on by the Ritalin....in your opinions, can this actually happen? I've seen a endo and I beleive she did the test to see if my heart rate increased when I stood up from lying down. I told her that was in the beginning of all this but not so much anymore. She took me off Armour Thyroid (it had T3 in it) and switched me to the other type. It helped a tiny bit but it was still there! I know this is alot of info but I need some input from people who are actually living this...not many people understand what I am going through! I do not think this is anxiety as I feel good in my mind if that makes sense! I also recently developed acid reflux and hiatal hernia! Here is a little more of my info:

Things that help:

Powerade (Now I know why after reading your guys' posts!)

Getting enough sleep

Eating small meals with a balance of protein/carbs

Digestive enzymes

Probiotics

Things I've Tried But Dont Help Or Make Worse:

Trazadone

Buspar

Ativan

Acupuncture ( I call it accutorture as it gave me 2 or 3 days of episodes)

amino acid therapy (naturpathic doc did not understand this at all! I told him it was the tyrosine!)

Various other herbal remedies that are supposed to be "calming"

Bending over is the WORST! I get so dizzy and my heart starts to pound. I'm probably leaving out a ton of other stuff but I dont want to bore you all as you know what it's like! Any info/thoughts/suggestions would be great! I am feeling better than I did when it first happened but I am no where near what I was before so that is why I wonder if you can have this from a drug reaction. I have always been sensitive to certain medications and have had bouts of insomnia for years...I wonder if it was just lurking waiting to come all out! Thanks guys! :-)

Link to comment
Share on other sites

Hi,

I am wondering why you took the Ritalin and was it your first dose? Because if it wasn't the first dose then why would you think the Ritalin caused it.

I think-perhaps- the condition you took the Ritalin for is more at fault. What was the Ritalin supposed to help with?

Link to comment
Share on other sites

Dr.'s also thought that I had a pheo years ago. I have even had 3 positive 24 hr urine tests for pheo. This year I had 2 drug reactions like the one you are describing. Horrible lasting panic. One time I had taken Motrin and the other time I was taking YAZ birth control pill. I have had undiagnosed POTS since my first pregnancy, but these drugs caused major flare ups and sent me to the hosipital. The YAZ is how I finally go the correct diagnosis- Hope this helps you.

Link to comment
Share on other sites

I had an experience similar to yours only it was from a cough med that had epinephrine in it. When I took the two pills I was alright, it was the second dose that got me. After having taken two more pills, I don't know how long after but my heart rate went to the 170's and stay there for almost eight hours. I went to the hospital right away, I knew something wasn't right. They hook me up to an iv and kept giving me fluids until my heart rate went down. Those were some scary eight hours. It felt like my head was going to burst and was so exhausted by the time my heart rate finally went down. My doctor told me I had a panic attack, but I knew it wasn't. Went to another doctor and showed her what I had taken and she knew right away what had happened. She had a similar experience with epinephrine. Maybe there is something in Ritalin that doesn't work for you.

Maggie

Link to comment
Share on other sites

I took the Ritalin to see if it would help with my ADD mind!

Hi,

I am wondering why you took the Ritalin and was it your first dose? Because if it wasn't the first dose then why would you think the Ritalin caused it.

I think-perhaps- the condition you took the Ritalin for is more at fault. What was the Ritalin supposed to help with?

Link to comment
Share on other sites

Dr.'s also thought that I had a pheo years ago. I have even had 3 positive 24 hr urine tests for pheo. This year I had 2 drug reactions like the one you are describing. Horrible lasting panic. One time I had taken Motrin and the other time I was taking YAZ birth control pill. I have had undiagnosed POTS since my first pregnancy, but these drugs caused major flare ups and sent me to the hosipital. The YAZ is how I finally go the correct diagnosis- Hope this helps you.

Thanks KayJay-

I will find out test results of blood and urine test for Pheo tomorrow. I am going to push my doctor on looking into the dysauto too! Funny how so many of the people on here have wierd medicine experiences. I thought it was just me all these years! :-)

Link to comment
Share on other sites

I had an experience similar to yours only it was from a cough med that had epinephrine in it. When I took the two pills I was alright, it was the second dose that got me. After having taken two more pills, I don't know how long after but my heart rate went to the 170's and stay there for almost eight hours. I went to the hospital right away, I knew something wasn't right. They hook me up to an iv and kept giving me fluids until my heart rate went down. Those were some scary eight hours. It felt like my head was going to burst and was so exhausted by the time my heart rate finally went down. My doctor told me I had a panic attack, but I knew it wasn't. Went to another doctor and showed her what I had taken and she knew right away what had happened. She had a similar experience with epinephrine. Maybe there is something in Ritalin that doesn't work for you.

Maggie

Thank you for your reply! I KNOW it was the Ritalin! When I took the 5mg. tablets I felt ok...the 10mg was apparently just too much for me. I had reacted badly to Effexor a few years ago and I found out that Effexor raises serotonin and norepinephrine (spelling?) levels so I think my brain cant handle an increase in the adrenalin! I'm not a doctor but I swear I have a masters in Google with all the research I've done!

Link to comment
Share on other sites

I believe you that it was the Ritalin. I had a MAJOR relapse/flare after 1 dose of celexa.

I can't explain why it happened to you but hang in there - hopefully you'll get some answers soon.

Link to comment
Share on other sites

I guess you cant expect a diagnosis over the internet.

That being said, a sudden onset is common - particular to some forms of POTS - mine came on out of the blue after a run and a long flight. Also bending over is a particular problem for people with various forms of dysautonomia.

If your curious, check your heart rate standing and after 10 minutes of lying down. check your blood pressure as well if yo9u can.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...